Alert archive / Hawaii / Wind Advisories in 2023
Wind Advisory 4, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Feb 9, 2023, 12:17 PM HST for Honolulu County, Hawaii. It took effect at Feb 10, 2023, 6:00 AM HST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 9, 2023, 12:17 PM HST (22:17 UTC)
- In effect from
- Feb 10, 2023, 6:00 AM HST
- Expired
- Feb 10, 2023, 3:29 AM HST
- In force
- Issued by
- NWS Honolulu, HI
County Honolulu County, HI
The radar
The Molokai radar (PHMO), 88 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lihue, (PHLI), launched 12:00Z, 10.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 636 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
270 WWHW70 PHFO 092217 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 1217 PM HST Thu Feb 9 2023 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM FRIDAY FOR MOST OF OAHU... ...HIGH WIND WARNING IN EFFECT UNTIL FRIDAY EVENING OVER THE KOHALA MOUNTAINS AND WAIMEA AREA ON THE BIG ISLAND... ...WIND ADVISORY IN EFFECT UNTIL FRIDAY EVENING FOR MOST LOWER ELEVATION AREAS... ...WIND ADVISORY IN EFFECT UNTIL FRIDAY EVENING FOR THE SUMMITS OF MAUNA KEA MAUNA LOA AND HALEAKALA... .Strong high pressure northeast of the state will produce locally damaging trade winds that will be accelerated over and downwind of island terrain through Friday. HIZ006-007-010-011-033-034-036-101130- /O.UPG.PHFO.WI.Y.0003.000000T0000Z-230211T0400Z/ /O.NEW.PHFO.WI.Y.0004.230210T1600Z-230211T0400Z/ /O.EXB.PHFO.HW.W.0001.000000T0000Z-230210T1600Z/ Waianae Coast-Oahu North Shore-Central Oahu-Waianae Mountains- Honolulu Metro-Ewa Plain-Koolau Leeward- 1217 PM HST Thu Feb 9 2023 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM HST FRIDAY... ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM HST FRIDAY... * WHAT...For the High Wind Warning, east winds 30 to 35 mph with localized gusts over 60 mph. For the Wind Advisory, east winds around 30 mph with localized gusts over 50 mph expected. * WHERE...Portions of Oahu, mainly near lee facing slopes including Honolulu, the central valley, and over higher elevations. * WHEN...For the High Wind Warning, until 6 AM HST Friday. For the Wind Advisory, from 6 AM to 6 PM HST Friday. * IMPACTS...Damaging winds may blow down trees and power lines and damage roofs. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong winds may lead to property damage. Hazardous driving conditions due to powerful cross winds will pose a serious risk for drivers, especially for light weight and high profile vehicles. Loose outdoor items should be brought inside or secured properly. && $$ HIZ026-054-101130- /O.CON.PHFO.HW.W.0001.000000T0000Z-230211T0400Z/ Kohala-Big Island North- 1217 PM HST Thu Feb 9 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY... * WHAT...East winds 25 to 40 mph with localized gusts up to 60 mph. * WHERE...Kohala mountains and the Waimea areas on the Big Island. * WHEN...Until 6 PM HST Friday. * IMPACTS...Damaging winds may blow down trees and power lines and damage roofs. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong winds may lead to property damage. Hazardous driving conditions due to powerful cross winds will pose a serious risk for drivers, especially for light weight and high profile vehicles. Loose outdoor items should be brought inside or secured properly. && $$ HIZ001-003-004-009-015>018-027-029>032-035-037>053-101130- /O.CON.PHFO.WI.Y.0003.000000T0000Z-230211T0400Z/ Niihau-Kauai Southwest-Kauai Mountains-Olomana-Lanai Mauka- Kahoolawe-Maui Windward West-Maui Leeward West- Big Island Interior-Kauai North-Kauai East-Kauai South- East Honolulu-Koolau Windward-Molokai Windward-Molokai Southeast- Molokai North-Molokai West-Molokai Leeward South-Lanai Windward- Lanai Leeward-Lanai South-Maui Central Valley North- Maui Central Valley South-Windward Haleakala-Kipahulu- South Maui/Upcountry-South Haleakala-Big Island South- Big Island Southeast-Big Island East- 1217 PM HST Thu Feb 9 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY... * WHAT...Northeast winds 20 to 35 mph with localized gusts up to 50 mph. * WHERE...Kauai, Niihau, windward Oahu, Molokai, Lanai, Maui and portions of the Big Island. * WHEN...Until 6 PM HST Friday. * IMPACTS...Winds this strong can tear off shingles, knock down tree branches, blow away tents and awnings and make it difficult to steer, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch out for falling tree branches when walking or driving. Make sure tents and awnings are secure or take them down. Be prepared for power outages. && $$ HIZ022-028-101130- /O.CON.PHFO.WI.Y.0003.000000T0000Z-230211T0400Z/ Haleakala Summit-Big Island Summits- 1217 PM HST Thu Feb 9 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY... * WHAT...East winds 30 to 50 mph with localized gusts over 70 mph. * WHERE...Summits of Haleakala, Mauna Loa and Mauna Kea. * WHEN...Until 6 PM HST Friday. * IMPACTS...Winds this strong can make driving and walking difficult. The winds can forcefully open doors and damage hinges or slam doors shut, possibly causing injuries. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider postponing travel to the summits until conditions improve. If you must travel to the summits, use extra caution walking and driving. Be careful opening or closing doors. && $$ R Ballard
2 follow-up statements
683 WWHW70 PHFO 100136 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 336 PM HST Thu Feb 9 2023 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM FRIDAY FOR MOST OF OAHU... ...HIGH WIND WARNING IN EFFECT UNTIL FRIDAY EVENING OVER THE KOHALA MOUNTAINS AND WAIMEA AREA ON THE BIG ISLAND... ...WIND ADVISORY IN EFFECT UNTIL FRIDAY EVENING FOR MOST LOWER ELEVATION AREAS... ...WIND ADVISORY IN EFFECT UNTIL FRIDAY EVENING FOR THE SUMMITS OF MAUNA KEA MAUNA LOA AND HALEAKALA... .Strong high pressure northeast of the state will produce locally damaging trade winds over and downwind of island terrain through Friday. HIZ006-007-010-011-033-034-036-101445- /O.CON.PHFO.HW.W.0001.000000T0000Z-230210T1600Z/ /O.CON.PHFO.WI.Y.0004.230210T1600Z-230211T0400Z/ Waianae Coast-Oahu North Shore-Central Oahu-Waianae Mountains- Honolulu Metro-Ewa Plain-Koolau Leeward- 336 PM HST Thu Feb 9 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM HST FRIDAY... * WHAT...For the High Wind Warning, east winds 30 to 35 mph with localized gusts over 60 mph. For the Wind Advisory, east winds around 30 mph with localized gusts over 50 mph expected. * WHERE...Portions of Oahu, mainly near lee facing slopes including Honolulu, the central valley, and over higher elevations. * WHEN...For the High Wind Warning, until 6 AM HST Friday. For the Wind Advisory, from 6 AM to 6 PM HST Friday. * IMPACTS...Damaging winds may blow down trees and power lines and damage roofs. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong winds may lead to property damage. Hazardous driving conditions due to powerful cross winds will pose a serious risk for drivers, especially for light weight and high profile vehicles. Loose outdoor items should be brought inside or secured properly. && $$ HIZ026-054-101445- /O.CON.PHFO.HW.W.0001.000000T0000Z-230211T0400Z/ Kohala-Big Island North- 336 PM HST Thu Feb 9 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY... * WHAT...East winds 25 to 40 mph with localized gusts up to 60 mph. * WHERE...Kohala mountains and the Waimea areas on the Big Island. * WHEN...Until 6 PM HST Friday. * IMPACTS...Damaging winds may blow down trees and power lines and damage roofs. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong winds may lead to property damage. Hazardous driving conditions due to powerful cross winds will pose a serious risk for drivers, especially for light weight and high profile vehicles. Loose outdoor items should be brought inside or secured properly. && $$ HIZ001-003-004-009-015>018-027-029>032-035-037>053-101445- /O.CON.PHFO.WI.Y.0003.000000T0000Z-230211T0400Z/ Niihau-Kauai Southwest-Kauai Mountains-Olomana-Lanai Mauka- Kahoolawe-Maui Windward West-Maui Leeward West- Big Island Interior-Kauai North-Kauai East-Kauai South- East Honolulu-Koolau Windward-Molokai Windward-Molokai Southeast- Molokai North-Molokai West-Molokai Leeward South-Lanai Windward- Lanai Leeward-Lanai South-Maui Central Valley North- Maui Central Valley South-Windward Haleakala-Kipahulu- South Maui/Upcountry-South Haleakala-Big Island South- Big Island Southeast-Big Island East- 336 PM HST Thu Feb 9 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY... * WHAT...Northeast winds 20 to 35 mph with localized gusts up to 50 mph. * WHERE...Kauai, Niihau, windward Oahu, Molokai, Lanai, Maui and portions of the Big Island. * WHEN...Until 6 PM HST Friday. * IMPACTS...Winds this strong can tear off shingles, knock down tree branches, blow away tents and awnings and make it difficult to steer, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch out for falling tree branches when walking or driving. Make sure tents and awnings are secure or take them down. Be prepared for power outages. && $$ HIZ022-028-101445- /O.CON.PHFO.WI.Y.0003.000000T0000Z-230211T0400Z/ Haleakala Summit-Big Island Summits- 336 PM HST Thu Feb 9 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY... * WHAT...East winds 30 to 50 mph with localized gusts over 70 mph. * WHERE...Summits of Haleakala, Mauna Loa and Mauna Kea. * WHEN...Until 6 PM HST Friday. * IMPACTS...Winds this strong can make driving and walking difficult. The winds can forcefully open doors and damage hinges or slam doors shut, possibly causing injuries. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider postponing travel to the summits until conditions improve. If you must travel to the summits, use extra caution walking and driving. Be careful opening or closing doors. && $$ R Ballard
991 WWHW70 PHFO 101329 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 329 AM HST Fri Feb 10 2023 ...HIGH WIND WARNING IN EFFECT UNTIL THIS EVENING FOR MOST OF OAHU... ...HIGH WIND WARNING IN EFFECT UNTIL SATURDAY MORNING OVER THE KOHALA MOUNTAINS AND WAIMEA AREA ON THE BIG ISLAND... ...WIND ADVISORY IN EFFECT UNTIL SATURDAY MORNING FOR MOST LOWER ELEVATION AREAS... ...WIND ADVISORY IN EFFECT UNTIL SATURDAY MORNING FOR THE SUMMITS OF MAUNA KEA MAUNA LOA AND HALEAKALA... .Strong high pressure northeast of the state will produce locally damaging trade winds over and downwind of island terrain through Satuday morning. Wind speeds will trend slowly lower into the breezy range for most areas through the weekend. HIZ006-007-010-011-033-034-036-110230- /O.CAN.PHFO.WI.Y.0004.230210T1600Z-230211T0400Z/ /O.EXB.PHFO.WI.Y.0003.230211T0400Z-230211T1600Z/ /O.EXT.PHFO.HW.W.0001.000000T0000Z-230211T0400Z/ Waianae Coast-Oahu North Shore-Central Oahu-Waianae Mountains- Honolulu Metro-Ewa Plain-Koolau Leeward- 329 AM HST Fri Feb 10 2023 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST SATURDAY... * WHAT...For the High Wind Warning time period, east winds 30 to 40 mph with localized gusts over 60 mph. For the Wind Advisory time period, east winds 25 to 35 mph with localized gusts over 50 mph expected. * WHERE...Most areas on Oahu. * WHEN...The High Wind Warning in effect until 6 PM HST this evening. The Wind Advisory in effect from 6 PM this evening until 6 AM HST Saturday morning. * IMPACTS...Damaging winds may blow down trees and power lines and damage roofs. Power outages are possible. Driving will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong winds may lead to property damage. Hazardous driving conditions due to powerful cross winds will pose a serious risk for drivers, especially for light weight and high profile vehicles. Loose outdoor items should be brought inside or secured properly. && $$ HIZ026-054-110230- /O.EXT.PHFO.HW.W.0001.000000T0000Z-230211T1600Z/ Kohala-Big Island North- 329 AM HST Fri Feb 10 2023 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 AM HST SATURDAY... * WHAT...East winds 20 to 40 mph with localized gusts over 70 mph. * WHERE...The Kohala Mountains and the Waimea area on the Big Island. * WHEN...Until 6 AM HST Saturday. * IMPACTS...Damaging winds may blow down trees and power lines and damage roofs. Power outages are possible. Driving will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong winds may lead to property damage. Hazardous driving conditions due to powerful cross winds will pose a serious risk for drivers, especially for light weight and high profile vehicles. Loose outdoor items should be brought inside or secured properly. && $$ HIZ001-003-004-009-015>018-027-029>032-035-037>053-110230- /O.EXT.PHFO.WI.Y.0003.000000T0000Z-230211T1600Z/ Niihau-Kauai Southwest-Kauai Mountains-Olomana-Lanai Mauka- Kahoolawe-Maui Windward West-Maui Leeward West- Big Island Interior-Kauai North-Kauai East-Kauai South- East Honolulu-Koolau Windward-Molokai Windward-Molokai Southeast- Molokai North-Molokai West-Molokai Leeward South-Lanai Windward- Lanai Leeward-Lanai South-Maui Central Valley North- Maui Central Valley South-Windward Haleakala-Kipahulu- South Maui/Upcountry-South Haleakala-Big Island South- Big Island Southeast-Big Island East- 329 AM HST Fri Feb 10 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST SATURDAY... * WHAT...East winds 20 to 30 mph with localized gusts over 50 mph. * WHERE...Portions of Kauai, Niihau, Oahu, Molokai, Lanai, Maui and the Big Island. * WHEN...Until 6 AM HST Saturday. * IMPACTS...Winds this strong can tear off shingles, knock down tree branches, blow away tents and awnings and make it difficult to steer, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch out for falling tree branches when walking or driving. Make sure tents and awnings are secure or take them down. Be prepared for power outages. && $$ HIZ022-028-110230- /O.EXT.PHFO.WI.Y.0003.000000T0000Z-230211T1600Z/ Haleakala Summit-Big Island Summits- 329 AM HST Fri Feb 10 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST SATURDAY... * WHAT...East winds 35 to 50 mph with localized gusts over 65 mph. * WHERE...The summits of Haleakala on Maui, including the summits of Mauna Kea and Mauna Loa on the Big Island. * WHEN...Until 6 AM HST Saturday. * IMPACTS...Winds this strong can make driving and walking difficult. The winds can forcefully open doors and damage hinges or slam doors shut, possibly causing injuries. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider postponing travel to the summits until conditions improve. If you must travel to the summits, use extra caution walking and driving. Be careful opening or closing doors. && $$ RCB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Feb 9, 10:10 AM HST, 2 hours 7 minutes earlier.
Area forecast discussion, Feb 9, 10:10 AM HST, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 1010 AM HST Thu Feb 9 2023 .SYNOPSIS... A persistent, strong high far to the northeast of Hawaii will keep windy trades blowing through the middle of next week. The trade winds could be locally damaging in a few spots today and Friday. Trades will ease just a bit this weekend as the high weakens, then again Monday night into Tuesday. A trough aloft near the islands will keep the trades rather wet at times through the next several days. Most showers will focus windward and mauka, but a few showers will reach leeweard areas at times especially during the nights and mornings. && .DISCUSSION... A 1036 mb surface high located about 950 mi NNE of PHNL is moving toward the ENE about 15 kt. This high is responsible for the trades reaching very windy levels sustained 30 mph or higher in localized areas. A few isolated lowland spots have even been reaching High Wind Warning criteria in gusts, and the PHTO to PHKO pressure difference exceeded 5 mb at 18z, so the warning and advisory certainly remain prudent through today. A strong surface ridge extending to the SW of the high will keep the local pressure gradient rather strong through the next few days, but slight easing of the wind speeds is expected on Friday as the main high moves away. However, probably not enough to adjust advisories and warnings. A bit more easing of the wind is expected over the weekend and would expect we could allow the wind headlines to expire and/or trim them back for this time period. A couple of highs coming in from the west Pacific will pass far NW of Hawaii and essentially merge with the dominant east Pacific high into the middle of next week, keeping trades blowing at windy levels overall. Models agree on a relative minimum in trade wind speeds Mon night into Tue as a col between two highs passes about 900 mi N of the islands. A trough in the mid to upper levels over and S of the islands is keeping our local airmass somewhat unstable. This is not expected to change significantly for the next several days, so the trade winds will continue to be rather wet overall with numerous to frequent showers windward and mauka, along with a few showers blowing leeward at times. && .AVIATION... As high pressure passes north of the state, strong and gusty trade winds will persist across the islands today through Friday. Surface winds in excess of 30 kts will be possible throughout the day with even higher gusts. As a result, AIRMET Tango has been updated this morning to include 30 kt surface winds. AIRMET Tango also remains in effect for moderate to isolated severe low level turbulence over and downwind of terrain of all islands. This AIRMET will remain in effect through at least Friday. Finally, model soundings and PIREPs already received this morning indicate that winds aloft will be even stronger, up to about 40 kts in the layer between the surface and 2,000 feet. This could produce some low-level wind shear, especially during the late morning into early afternoon near Maui. The strong trades will allow for passing showers, especially during the overnight to early morning hours over windward and mountain areas. AIRMET Sierra remains in effect for tempo mountain obscuration this morning across north through east sections of Oahu, Molokai, and Maui. This AIRMET may be dropped later today, however, as shower activity and low cloud coverage become less widespread. Otherwise, VFR flight conditions will generally prevail at most locations. && .MARINE... Strong- to gale-force easterly trade winds will continue through the second half of the week as high pressure passes to the north. Gales are most likely over the typically windier waters and channels from Oahu to the Big Island. Seas have responded and expected to top out in the 10 to 15 ft range today through Friday. Although winds and seas should drop slightly over the upcoming weekend as a weakness in the ridge develops far north- northwest of the area, rough boating conditions will continue with Small Craft Advisory conditions expected for most waters. Surf along north and west facing shores will briefly lower this morning as the swell that peaked over the past couple of days moves out. As this swell moves out, a fresh north- northwest swell from a gale that developed west of the Date Line early this week will arrive and build down the island chain today. The new north-northwest swell energy should pick up quickly through the morning and peak tonight. By Friday the swell will be past peak and ease quickly into the weekend. A small long- period northwest swell from a hurricane- force low centered around 1900 nautical miles to the northwest is expected to fill in late Saturday and linger through the weekend. Surf along east facing shores will quickly ramp up today as the strong trades expand over the state and upstream over the eastern Pacific. This will result in advisory-level surf for most easterly exposures through Friday. && .HFO WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 6 PM HST Friday for Niihau-Kauai Leeward- Kauai Mountains-Waianae Coast-Oahu North Shore-Olomana-Central Oahu-Waianae Mountains-Lanai Mauka-Kahoolawe-Maui Windward West- Maui Leeward West-Haleakala Summit-Big Island Interior-Big Island Summits-Kauai North-Kauai East-Kauai South-East Honolulu- Honolulu Metro-Ewa Plain-Koolau Windward-Koolau Leeward-Molokai- Lanai Windward-Lanai Leeward-Lanai South-Maui Central Valley North-Maui Central Valley South-Windward Haleakala-Kipahulu- South Maui/Upcountry-South Haleakala-Big Island South-Big Island Southeast-Big Island East. High Surf Advisory until 6 AM HST Saturday for Olomana-Maui Windward West-Kauai East-Koolau Windward-Molokai Windward- Molokai North-Maui Central Valley North-Windward Haleakala-Big Island East-Big Island North. High Wind Warning until 6 PM HST Friday for Kohala-Big Island North. Small Craft Advisory until 6 PM HST Friday for Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-Kauai Channel- Oahu Windward Waters-Oahu Leeward Waters-Maui County Windward Waters-Maui County Leeward Waters-Big Island Windward Waters. Gale Warning until 6 PM HST Friday for Kaiwi Channel-Maalaea Bay- Pailolo Channel-Alenuihaha Channel-Big Island Leeward Waters-Big Island Southeast Waters. && DISCUSSION...R Ballard AVIATION...Vaughan MARINE...Shigesato
In the hours before
Local storm report, Feb 9, 6:30 AM HST, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
630 AM HST THU FEB 9 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 AM NON-TSTM WND DMG 6 NNE KAWAIHAE 20.12N 155.79W
02/09/2023 HAWAII HI LAW ENFORCEMENT
LARGE TREE ACROSS KOHALA MOUNTAIN ROAD BY
KAHUA RANCH.
&&
MBLocal storm report, Feb 9, 10:23 AM HST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
1023 AM HST THU FEB 9 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM NON-TSTM WND DMG MAKIKI 21.31N 157.84W
02/09/2023 HONOLULU HI COUNTY OFFICIAL
PENSACOLA ST CLOSED BETWEEN NEHOA TO PIIKOI
DUE TO DOWNED POLE W/ELECTRICAL WIRES. MORE
THAN 2,100 CUSTOMERS ARE WITHOUT POWER IN
THE MAKIKI AREA.
&&
MBLocal storm report, Feb 9, 11:05 AM HST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
1105 AM HST THU FEB 9 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 AM NON-TSTM WND DMG 1 NNE PEARL CITY 21.42N 157.96W
02/09/2023 HONOLULU HI BROADCAST MEDIA
TREE DOWN ON KOMO MAI DR. AT AUMAKUA.
1055 AM NON-TSTM WND DMG 2 SSW KAIMUKI 21.26N 157.82W
02/09/2023 HONOLULU HI COUNTY OFFICIAL
KALAKAUA AVE EAST BOUND LANE CLOSED AT
DIAMOND HEAD WATER FOUNTAIN DUE TO FALLEN
TREE.
&&Local storm report, Feb 9, 11:41 AM HST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
1141 AM HST THU FEB 9 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1134 AM NON-TSTM WND DMG IWILEI 21.32N 157.87W
02/09/2023 HONOLULU HI COUNTY OFFICIAL
KOKEA ST CLOSED BETWEEN KING ST AND
DILLINGHAM BLVD DUE TO MULTIPLE DOWNED
UTILITY POLES.
&&
MBLocal storm report, Feb 9, 12:05 PM HST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
1205 PM HST THU FEB 9 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 PM NON-TSTM WND DMG 3 SW KANEOHE 21.37N 157.82W
02/09/2023 HONOLULU HI COUNTY OFFICIAL
LIKELIKE HWY (KANEOHE BOUND) IS CLOSED DUE
TO FALLEN TREE WHICH FELL ON THE KALIHI SIDE
BEFORE TUNNEL.
&&
MBThe office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 3:16 PM HST | High Wind Warning | HFO | Hawaii, Honolulu | 60 hr |
| Feb 8, 3:43 PM HST | High Surf Advisory | HFO | Hawaii, Honolulu, Kauai, Kalawao | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.